It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-31-2004, 11:51 AM   #1
Senior Veteran
(female)
 
Join Date: May 2003
Location: USA
Posts: 1,559
salty HB Usersalty HB User
Please, I need help--Lexapro problem

Hi, everyone. I'm so sad, frustrated and discouraged. I have had so much success on Lexapro for depression. It saved my life.

I have been on it now for 7 months and I have gained 30 pounds. I really, really don't want to go off of it as it still works for my depression.

But the weight gain is almost too much to deal with. I can't stand it any more!

I start to diet and it's just so hard compared to what it was like when I would try to lose weight without the Lexapro. I never had problems losing weight before.

Does anyone have any ideas or encouraging words about this? I just don't know what to do.

Thanks so much!

Salty

Last edited by salty; 03-31-2004 at 11:52 AM.

 
Old 03-31-2004, 01:25 PM   #2
Junior Member
 
Join Date: Mar 2004
Posts: 13
melliej19 HB User
Re: Please, I need help--Lexapro problem

I have never heard of anyone gaining weight with Lexapro...all the post I have read say they lost...I'd talk to your doctor about it.

 
Sponsors Lightbulb
   
Old 04-12-2004, 01:04 AM   #3
Junior Member
 
Join Date: Jan 2003
Location: NYC area
Posts: 26
starlitgem HB User
Re: Please, I need help--Lexapro problem

I noticed weight gain on Lexapro too. Talk to your doctor about it.

 
Old 04-12-2004, 03:08 PM   #4
Senior Member
 
Join Date: Mar 2004
Posts: 175
bastila HB User
Re: Please, I need help--Lexapro problem

I am on Lexapro and have not experinced weight gain. You might check how many calories you are consuming. It is very easy to eat more than you realize, especially when we are depressed. A nonactive person should eat about 1600-2000 calories a day. And generally to lose weight a person has to be consuming 1500 calories a day. That means about 500 calories per meal for three meals in a day. On a 2000 caloires that means a little less than 700 calories per meal for three meal in a day. I have to count every calorie that i put in my mouth to keep from gaining weight and maintain my weight.
Sincerely,
Bastila

 
Old 04-17-2004, 03:19 PM   #5
Senior Veteran
(female)
 
Join Date: May 2003
Location: USA
Posts: 1,559
salty HB Usersalty HB User
Re: Please, I need help--Lexapro problem

Thank you very much for your help.

Salty

 
Old 04-17-2004, 03:25 PM   #6
Junior Member
 
Join Date: Apr 2004
Posts: 14
google321 HB User
Re: Please, I need help--Lexapro problem

lexapro stimulated my appetite. i didn't gain weight because i was extremely careful.

 
Old 04-17-2004, 05:49 PM   #7
Member
 
Join Date: Mar 2003
Location: Baltimore md. u.s
Posts: 73
chelann HB User
Re: Please, I need help--Lexapro problem

I too gained weight on Lexapro. I gained 17lbs in 4 months. I weaned myself off of it, Because I can't handle the weight gain, But now I am feeling and acting like a B*itch!!(again) My husband could tell I haven't been taking it, It is so hard being a depressed person, But being a fat depressed person is even harder!! I understand what you are going through! I think I am going to start just taking 5 mg, and see what happens. What are you taking now and for how long?

 
Old 04-17-2004, 10:04 PM   #8
Junior Member
 
Join Date: Dec 2003
Location: PA
Posts: 17
penny_century HB User
Re: Please, I need help--Lexapro problem

Wow. I'm having just the opposite effect on Lexapro. No appetite at all. Before I'd eat anything in sight because I was ALWAYS hungry and depressed and now nothing really sounds appealing. I just went on the med about a week ago and it's kind of weirding me out because I've always had an appetite. I guess it's a good thing since I'd like to lose weight. It's also making me wired all the time and fidgety.

 
Old 04-19-2004, 06:42 AM   #9
Junior Member
 
Join Date: Feb 2004
Location: TN
Posts: 20
msdragon109 HB User
Re: Please, I need help--Lexapro problem

I experienced the suppressed appetite at first too. However, although my appetite doesnt seem to have increased, I have gained some weight and have noticed swelling in my hands. I am not positive as to how many pounds I've gained, but I'm guessing about 15. I've been taking Lexapro going on three months. I too am considering going off of it. I did not have the "serious" depression some of you describe but was given Zoloft while going thru a divorce b/c I am a terrible insomniac (always have been, when my nest is ruffled) and was having trouble sleeping. Sure, I was going thru a tough time but I think I was already thru the rough part. My current DR changed me to Lexapro b/c he said it had less "sexual side effects, among other things". ( I was having headaches on the Zoloft. I see him in 2 weeks and I'm going to discuss with him going off the antidepressants altogether. If he says no, I think I will anyway. I have terrible memory problems and NO sex drive.

 
Old 04-19-2004, 09:39 AM   #10
Senior Veteran
(female)
 
Join Date: Jan 2004
Posts: 1,199
Crossbow HB User
Re: Please, I need help--Lexapro problem

Another reason Welbutrin is often used with SSRIs like Lexapro is that Welbutrin supresses your appetite. You might try adding Welbutrin.

I gained 40# on Paxil. When I switched to Lexapro, I didn't lose any, but at least I stopped gaining.
__________________
Choose the devil you don't know.

 
Old 04-25-2004, 04:34 PM   #11
Senior Veteran
(female)
 
Join Date: May 2003
Location: USA
Posts: 1,559
salty HB Usersalty HB User
Re: Please, I need help--Lexapro problem

Hi. I'm taking 5 mg., but sometimes I need 10 and I up it.
I can't live without it, I mean it does wonders for my mood.

I asked my dr. to put me on Wellbutrin as well to see if that might help. So far it hasn't.

It's awful feeling like this. I feel like a beached whale!

Salty

 
Old 04-25-2004, 04:37 PM   #12
Senior Veteran
(female)
 
Join Date: May 2003
Location: USA
Posts: 1,559
salty HB Usersalty HB User
Re: Please, I need help--Lexapro problem

Hi. That may go away unfortunately. I felt the same way the first week. It took months before the weight gain started.

I hope it doesn't do the same for you.

Salty

 
Old 04-26-2004, 02:32 PM   #13
 
Join Date: Apr 2004
Posts: 0
spashop HB User
Re: Please, I need help--Lexapro problem

I gained ten pounds in 3 weeks after going on Lexapro, and I know for a certainty that it wasn't that I was eating more than usual, since I was keeping a food journal and can verify that I was eating very little. I had been on Prozac for over ten years before making the switch; it seemed that the Prozac wasn't working for me any longer. Anyway, after that horrifyingly swift weight gain, I switched back to Prozac, and have been having a tough time losing the weight I gained while on Lexapro. It's weird, because in the past when I've gone off of Prozac and then back on it again, I've always lost weight without even trying.

 
Old 04-26-2004, 03:45 PM   #14
Senior Member
 
Join Date: Mar 2004
Posts: 175
bastila HB User
Re: Please, I need help--Lexapro problem

Have any of you have memory problems while taking lexapro? Is is like my brain is in a fog and I know i should know something, or i can only remember bits and parts. I know that being depressed causes some memory distrubance but what i am experincing seems more exagerated. I know i have read that some on welbutren have had sever memory problems. I am wondering if there may be similar side effects.
Bastila

 
Old 04-26-2004, 06:31 PM   #15
Senior Veteran
(female)
 
Join Date: Jan 2004
Posts: 1,199
Crossbow HB User
Re: Please, I need help--Lexapro problem

Weight gain is relatively common with Lexapro. It can both slow your metabolism and increase your appetite. Usualy not as much as other SSRIs, but it can happen. That's one thing I found Welbutrin to help with - it decreases your appetite.
__________________
Choose the devil you don't know.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), rosequartz (9), blessed824 (9), jennybyc (9), cuddles1 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1007), Apollo123 (906), Titchou (851), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 01:31 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!